Encourage your psychiatrist to first, “do no harm”!

Encourage your psychiatrist to first, “do no harm”!

Dr.  Weeks’ Comment:   At the Weeks Clinic for Corrective Psychiatry, we use medications when appropriate,  but ideally we use them only for short periods of time during which we keep the patient safe and strive to correct the patient’s particular imbalances. Why do we strive to taper people  safely off neuroleptic (i.e anti-psychotic) medications?   Because we take our professional ethics  seriously:  All doctors are taught:  “Primum Non Nocere”   meaning:  “First, do no harm.”

Do neuroleptic medications do harm?  Read below.

Are there safer options?  Yes.

Brain Damage Caused by Neuroleptic Psychiatric Drugs

SOURCE:

http://www.mindfreedom.org/kb/psychiatric-drugs/antipsychotics/neuroleptic-brain-damage

`

`

In the past two decades, countless medical studies have shown that use of neuroleptic psychiatric drugs (also known as antipsychotics) is associated with structural brain changes, especially when taking high dosages for a long time. These brain changes can include actual shrinkage of the higher level parts of the brain. The shrinkage can be seen in brain scans and autopsy studies. In response to industry defenders who claim that this shrinkage is from the “mental illness,” studies show neuroleptics lead to similar brain changes in animals. While the medical side of large libraries has this information, the public media side of the library does not. In other words, the public, patients and their families are not being informed about what medicine has long known.

Page Neuroleptics shrink brains in monkeys
In this study, both an older neuroleptic (Haldol or “haloperidol”) and a newer atypical neuroleptic (Zyprexa or “olanzapine”) caused significant shrinkage in the higher level parts of the brains in monkeys. Source: Neuropsychopharmacology 9 March 2005
Page Medical articles on neuroleptic brain damage
These are a few of the many mainstream medical articles indicating that using neuroleptic psychiatric drugs (also known as antipsychotics) can lead to significant structural brain damage.
Page Scientific article: Neuroleptic (antipsychotic) drugs may cause cell death.
This medical research revealed that the neuroleptics (also known as antipsychotics) may not only shrink the brain, but cause actual cell death.
Link Neuroleptic psychiatric drugs apparently impact brain cell numbers.
Here’s a follow-up study to the other study of monkeys given neuroleptics (see related content below), “Effect of Chronic Exposure to Antipsychotic Medication on Cell Numbers in the Parietal Cortex of Macaque Monkeys”
Link More about how neuroleptics are shown to harm monkey brains.
More about neuroleptic damage to monkey brains from Biol Psychiatry 2008 April 15: “Effect of chronic antipsychotic exposure on astrocyte and oligodendrocyte numbers in macaque monkeys”
Article A Conversation With Nancy C. Andreasen
The New York Times reports an extremely important discussion with psychiatrist and neuroscientist Nancy C. Andreasen. In he conversation, Prof. Andreasen speaks out about her findings that neuroleptic psychiatric drugs (also known as “antipsychotics”) are leading to significant brain atrophy — or shrinkage — in patients.
Article Robert Whitaker on Neuroleptic “Brain Damage” Debate
In the “climate crisis” controversy there are deniers, people who are putting out misinformation to cloud the debate about the greenhouse effect. The same thing is true in the debate about brain damage caused by the neuroleptic drugs, also known as antipsychotics. Some scientists, instead of warning the public about the many studies regarding massive brain changes induced by neuroleptics, are hypothesizing – based on fragmentary and contradictory research – that neuroleptics somehow help prevent brain damage. Here Robert Whitaker, in his Mad in America blog, analyzes some of these claim as aired on the PBS national television show, PBS.
Folder Permanent muscle twitching from antipsychotics: Tardive Dyskinesia and Tardive Dystonia
It’s been known since the 1950’s that the family of psychiatric drugs called antipsychotics — also known as neuroleptics — can lead to involuntary muscular movements that can often be permanent. Among these are the “TD’s,” which stands for both Tardive Dyskinesia and Tardive Dystonia. Since the 1990’s, the psychiatric industry has reassured the public that newer neuroleptics cause far less TD. However, now that the data is in, more recent medical studies show that the rate for TD caused by newer antipsychotics is “more similar” to the rate by the older antipsychotics than the the medical field generally believed. That means that the mental health industry has falsely reassured millions of people since the 1990’s that their risk of TD is lower than reality. TD can range from mild twitches, to extremely disfiguring spasms.
`
`

Share This Post

Dr.  Weeks’ Comment:   At the Weeks Clinic for Corrective Psychiatry, we use medications when appropriate,  but ideally we use them only for short periods of time during which we keep the patient safe and strive to correct the patient’s particular imbalances. Why do we strive to taper people  safely off neuroleptic (i.e anti-psychotic) medications?   Because…
&source=WeeksMD">